MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown, information was requested but not provided.Section b3: date of event: unknown/not provided.The best estimate date is between nov 11, 2025 and nov 25, 2025.Section e1: email address: unknown, as information was not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal toric intraocular lens (iol) was implanted in a patient's operative eye.The patient expressed dissatisfaction with the lens, resulting in its explantation and replacement with a new johnson & johnson lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section b5: additional information received indicated that the reason for explant was glare/halo.It was confirmed that the procedure was successfully completed with a johnson & johnson replacement lens (the model and diopter of the replacement lens is unknown/not provided).No unplanned medical or surgical interventions such as vitrectomy, incision enlargement or sutures required and no patient injury reported.The current patient outcome and post-operative refraction information is unknown/was not provided.The following codes were added based on the additional information received: section h6- health effect - clinical code: 2227 - halo.Section h6- health effect - clinical code: 2140 - visual disturbances.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported glare (visual disturbances)/halo issues.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 12, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut in half and coated in viscoelastic residue.The lens was cleaned, inspected and no issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a diu450 model lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Correct data: in review it was noted that section "a6-race" was inadvertently not addressed in section h11 of the initial mdr report; therefore, the information has been included in this supplemental mdr report as indicated below: section a6: race: unknown, information was requested but not provided.The following codes are no longer applicable: section h6- health effect - clinical code: 2330.Section h6: health effect - impact code: 4613.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23917319
Report Number3012236936-2025-000343
Device Sequence Number21338197
Product Code MJP
UDI-Device Identifier05050474748804
UDI-Public(01)05050474748804(17)280725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU450
Device Catalogue NumberDIU450U150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale